MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE EXTENSION SET 15 CM (6 IN) 1.14 ML STD BORE; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE EXTENSION SET 15 CM (6 IN) 1.14 ML STD BORE; INTRAVASCULAR ADMINISTRATION SET
Model Number 385101
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd q-syte extension set 15 cm (6 in) 1.14 ml std bore leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: blood leakage from port.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 2022-feb-25 h6: investigation summary: our quality engineer inspected the 2 samples submitted for evaluation.The reported issue was confirmed upon inspection and testing of the samples.The sample underwent our internal leakage testing, and one of the two samples showed leakage.Upon further inspection of the defected sample, cracks were observed on the female connector of the extension.Bd cannot determine a manufacturing root cause since the failure cannot be replicated in our manufacturing process.The most probable root cause could be excessive force applied to the connector after use with a lubrication agent or high ph value infusion.Using such materials with the product can cause internal stresses to release and result in cracking at the connector when excessive force is applied.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD Q-SYTE EXTENSION SET 15 CM (6 IN) 1.14 ML STD BORE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13368850
Report Number9610847-2022-00029
Device Sequence Number17474675
Product Code FPA
UDI-Device Identifier30382903851011
UDI-Public30382903851011
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number385101
Device Catalogue Number385101
Device Lot Number1082694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown